Alert archive / Michigan / Frost Advisories in 2009
Frost Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Jun 2, 2009, 4:16 PM EDT. It took effect at Jun 3, 2009, 3:00 AM EDT. It was in force for 77 min.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 4:16 PM EDT (20:16 UTC)
- In effect from
- Jun 3, 2009, 3:00 AM EDT
- Expired
- Jun 3, 2009, 4:17 AM EDT
- In force
- 77 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 022016 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EDT TUE JUN 2 2009 ...AREAS OF FROST DEVELOPING OVERNIGHT... .HIGH PRESSURE WILL BUILD INTO NORTHERN MICHIGAN OVERNIGHT... LEADING TO CLEARING SKIES AND TEMPERATURES DIPPING INTO THE LOWER TO MIDDLE 30S BY WEDNESDAY MORNING. MIZ008-015-031200- /O.NEW.KAPX.FR.Y.0004.090603T0700Z-090603T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 416 PM EDT TUE JUN 2 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. SKIES WILL CLEAR OUT ACROSS THE REGION DURING THE OVERNIGHT HOURS ALLOWING TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S BY SUNRISE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ADAM
2 follow-up statements
000 WWUS73 KAPX 030203 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1003 PM EDT TUE JUN 2 2009 ...AREAS OF FROST DEVELOPING OVERNIGHT... .HIGH PRESSURE WILL BUILD INTO NORTHERN MICHIGAN OVERNIGHT... LEADING TO CLEARING SKIES AND TEMPERATURES DIPPING INTO THE LOWER TO MIDDLE 30S BY WEDNESDAY MORNING. MIZ008-015-031200- /O.CON.KAPX.FR.Y.0004.090603T0700Z-090603T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1003 PM EDT TUE JUN 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. SKIES WILL CLEAR ACROSS THE REGION DURING THE OVERNIGHT HOURS... ALLOWING TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S BY SUNRISE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
000 WWUS73 KAPX 030817 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 417 AM EDT WED JUN 3 2009 MIZ008-015-030930- /O.CAN.KAPX.FR.Y.0004.000000T0000Z-090603T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 417 AM EDT WED JUN 3 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 2, 3:59 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 2, 3:59 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT TUE JUN 2 2009 .SYNOPSIS.../ISSUED AT 359 PM/ ANOTHER CANADIAN COLD FRONT WILL PASS THROUGH NORTHERN MICHIGAN THIS EVENING. HIGH PRES WILL MOVE INTO THE REGION WED AND THU...WITH GRADUALLY WARMING TEMPS THROUGH FRI...AS THE WARM SECTOR DEVELOPS. THE NEXT CANADIAN COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT WITH A SLIGHT CHANCE OF BRIEF SHOWERS...BUT MOST AREAS WILL REMAIN DRY. HIGH PRES AND COOLER AIR WILL RETURN FOR THE WEEKEND. THROUGH EARLY NEXT WEEK...THE WX WILL CONTINUE COOLER AND DRIER THAN NORMAL. JH && .SHORT TERM.../ISSUED AT 359 PM/...TONIGHT MID LEVEL SHORT WAVE NOW CROSSING LAKE SUPERIOR WITH AN ATTENDING SFC LOW IN SRN ONTARIO...AND WEAKISH COLD FRONT PUSHING ACROSS CENTRAL UPPER MICHIGAN. PLUME OF STEEPER MID LEVEL LAPSE RATES AHEAD OF THE FRONT NOW PUSHING INTO NRN LAKE MICHIGAN/EASTERN UPPER MICHIGAN WITH A SMALL AREA OF (ELEVATED) PRECIP RETURNS ALSO MOVING INTO THAT REGION. FURTHER WEST...ANOTHER THIN LINE OF SHOWERS (WITH AN ISOLATED LIGHTNING STRIKE ALONG THE WI/MI BORDER) HAVE DEVELOPED RIGHT ALONG THE SFC COLD FRONT AND WITHIN A NARROW AXIS OF SFC BASED INSTABILITY NOSING OUT OF WISCONSIN. ACROSS THE SRN HALF OF THE CWA...BAND OF THICK MID AND HIGH CLOUD COVER CONTINUES TO MOVE THROUGH MUCH OF LOWER MICHIGAN ALONG THE SRN FLANK OF FAIRLY STRONG UPPER JET CORE DESCENDING INTO NRN MICHIGAN. THIS EVENING...PLUME OF STEEPER LAPSE RATES AHEAD OF THE FRONT WILL CONTINUE TO OVERSPREAD THE REGION OVER THE NEXT FEW HOURS...AND BASED ON RADAR TRENDS MAY BRING A FEW SHOWERS (OR SPRINKLES) THROUGH EASTERN UPPER AND THE TIP OF THE MITT COUNTIES. UNCLEAR WHETHER PRECIP IS ACTUALLY REACHING THE GROUND...BUT HARD TO IGNORE THE RADAR AT THIS POINT AND WILL HAVE ISOLATED POPS INTO THE EARLY EVENING HOURS TO COVER THIS. BACK TO THE WEST...THINNER LINE OF SHOWERS ALONG THE SFC FRONT SHOULD TEND TO FALL APART AS THEY MOVE INTO WEAKER OR NON-EXISTENT SFC INSTABILITY AND WILL NOT ACCOUNT FOR THESE SHOWERS JUST YET (EVENING CREW WILL NEED TO WATCH THESE). AFTER FROPA LATER TONIGHT...N-S CLEARING EXPECTED TO TAKE SHAPE AS HIGH PRESSURE BECOMES ESTABLISHED OVER NRN MICHIGAN. WITH CLEARING SKIES AND A COOLER AIRMASS ONCE AGAIN DESCENDING INTO THE REGION... WILL BE ANOTHER NIGHT WITH LOWS MAINLY IN THE 30S...A GOOD 10 TO 15 DEGREES BELOW NORMAL. A PERSISTENT NNW WIND CHURNING BEHIND THE FRONT SHOULD KEEP FROST FROM BECOMING A BIG PROBLEM WITH THE BETTER FROST/FREEZE NIGHT LOOKING TO BE TOMORROW NIGHT. WITH THAT SAID HOWEVER...EASTERN UPPER MICHIGAN LOOKS TO HAVE THE BEST SHOT AT GETTING SOME FROST TONIGHT WHERE SKIES WILL CLEAR OUT EARLIER AND COOLEST AIR WILL RESIDE. SO...WITH COLLABORATION WITH MQT WILL ISSUE A FROST ADVISORY FOR EASTERN UPPER FOR THE LATE OVERNIGHT HOURS. ADAM && .LONG TERM.../ISSUED AT 359 PM/...WEDNESDAY AND BEYOND FINE NORTHERN MICHIGAN FALL WEATHER SET TO CONTINUE FOR THE NEXT SEVERAL DAYS...COURTESY OF PERSISTENT DRY AND COOL NORTHWESTERLY FLOW DOWNSTREAM OF TEXTBOOK FAR EAST PACIFIC REX BLOCK. SOME SIGNS OF CHANGE LATER IN THE EXTENDED...AS BLOCK LOOKS TO FINALLY SUCCUMB TO INFLUENCE OF APPROACHING DEEP CENTRAL PACIFIC TROUGH AXIS (PER EARLY AFTERNOON NORTHERN HEMISPHERIC WATER VAPOR IMAGERY). OF COURSE...HOW THIS ALL PLAYS OUT AND WHAT INFLUENCE IT WILL EVENTUALLY HAVE ON OUR WEATHER STILL YET TO BE DETERMINED (AND SUBJECT TO SIGNIFICANT CHANGES...ESPECIALLY ON A TEMPORAL SCALE). OVERALL FORECAST CONCERNS RATHER MINIMAL...INITIALLY CENTERING ON CLOUD AND TEMPERATURE TRENDS...WITH FOCUS LATER IN THE EXTENDED CENTERED ON PRECIPITATION CHANCES AS PATTERN BREAKDOWN BEGINS. WEDNESDAY THROUGH THURSDAY NIGHT...COMBINATION OF MAINTENANCE OF DRY NORTHWEST MID/UPPER LEVEL FLOW (DESPITE PASSAGE OF A COUPLE OF VERY LOW AMPLITUDE SHORTWAVES) AND SLOW TO YIELD SURFACE RIDGE AXIS... LOOKS TO INSURE A CONTINUATION OF DRY WEATHER THROUGH AT LEAST THURSDAY NIGHT. OTHER THAN SOME THIN HIGH LEVEL CLOUDS ACROSS THE FAR NORTH WEDNESDAY NIGHT/THURSDAY (SOUTH OF WEAK ONTARIO LOW PRESSURE)...AND A GENERAL INCREASE IN CLOUDS LATE THURSDAY NIGHT AHEAD OF NEXT STRONGER WAVE...THIS PERIOD SHOULD ALSO FEATURE PLENTY OF STARLIT/SUNSHINE FILLED SKIES. MODEST WAA REGIME AND SIMPLE EARLY JUNE SUNSHINE SHOULD ALLOW TEMPERATURES TO STEADILY WARM THROUGH THE PERIOD. EXPECT AFTERNOON HIGHS WEDNESDAY IN THE UPPER 50S (EASTERN UPPER AND ALONG THE BIG LAKES SHORELINES) AND LOW TO MID 60S ELSEWHERE TO WARM A COUPLE DEGREES FOR THURSDAY...WITH HIGHS IN THE MID 60S TO NEAR 70. STILL EXPECTING AT LEAST SOME PATCHY FROST IN THE TYPICAL COLDER LOCATIONS LATE WEDNESDAY NIGHT AS A COMBINATION OF AMBIENT DRY LOW LEVEL AIR MASS...LIGHT WIND REGIME UNDER SURFACE RIDGE AXIS...AND INCREASINGLY DRY SURFACE SOIL...ALLOWS TEMPERATURES TO DROP QUICKLY DURING THE EVENING...WITH READINGS BOTTOMING OUT IN THE LOW TO MID 30S ACROSS INTERIOR REGIONS DURING THE EARLY MORNING HOURS. REST OF THE FORECAST (FRIDAY THROUGH TUESDAY)...NOT SOLD ON PRECIPITATION CHANCES FRIDAY AFTERNOON AND EVENING AS AFOREMENTIONED WAVE AND ASSOCIATED COLD FRONT APPROACH/MOVE ACROSS NORTHERN MICHIGAN. DESPITE DECENT INFERRED LOW LEVEL CONVERGENCE ALONG FRONTAL SLOPE...PASSAGE OF BETTER MID LEVEL DYNAMICS TO OUR NORTH AND SIGNIFICANT LACK OF MOISTURE FLUX AHEAD OF FRONTAL SYSTEM...WITH 850MB DEWPOINTS ONLY APPROACHING THE SINGLE DIGITS (MOISTURE PLUME TIED TO DRY CENTRAL PLAINS...WITH NO GULF OF MEXICO MOISTURE CONNECTION) ...WILL LIKELY SEVERELY INHIBIT ANY WIDESPREAD SHOWER DEVELOPMENT. STILL...WITH SHOWER MENTION ALREADY IN THE GRIDS AND EXPECTED PASSAGE OF FRONTAL ZONE...CANNOT FIND A COMPELLING ENOUGH REASON TO ENTIRELY REMOVE SHOWER MENTION...AND WILL LEAVE INHERITED LOW CHANCE POP (ALTHOUGH DID TRY SOME TEMPORAL FINE TUNING...REMOVING FRIDAY MORNING MENTION AND EXTENDING POPS INTO FRIDAY EVENING. TO SAY THE REST OF THE EXTENDED IS FULL OF UNCERTAINTY WOULD BE AN UNDERSTATEMENT. UNCERTAINTY APPEARS TIED TO HOW FAR SOUTH FRIDAYS COLD FRONT IS ABLE TO PROGRESS BEFORE WAVE/WAVES OF VARIOUS MAGNITUDES TRAVERSE NORTHEAST ALONG IT (HIGH RESOLUTION MODELS AND THEIR ASSOCIATED ENSEMBLES RUN THE FULL GAMUT OF POSSIBLE SOLUTIONS). FRONTAL PLACEMENT...WAVE MAGNITUDE...AND TIMING ALL SUBJECT TO SIGNIFICANT CHANGES AT THIS EARLY JUNCTURE (WHICH LAST 24 HOUR SET OF MODEL ITERATIONS HAVE FULLY ALLUDED TO). HATE TO POPULATE THIS ENTIRE PERIOD WITH CHANCE POPS TO COVER THESE UNCERTAINTIES. TAKING THIS APPROACH...AND TO AVOID FLIP-FLOPPING BASED OFF 12 HOUR MODEL CYCLES...HAVE SIMPLY NARROWED PERIOD OF SHOWERS TO CURRENT BEST POTENTIAL...SUNDAY NIGHT AND MONDAY (BASED OFF HPC FRONTAL PLACEMENT AND 00Z ECMWF MODEL). WOULD LIKE TO STRESS...CURRENT TIMING AND COVERAGE LIKELY TO CHANGE (IN ACTUALITY...FULLY EXPECTED) AS FUTURE FORECASTS HONE IN ON A PARTICULAR SOLUTION. AS FOR THOSE TEMPERATURES...STILL SEE NO SIGNIFICANT WARM-UPS IN THE NEAR FUTURE...WITH TEMPERATURES AVERAGING BELOW EARLY JUNE NORMALS THROUGHOUT...WITH HIGHS GENERALLY IN THE 60S AND LOWS IN THE 40S. FRIDAY COULD BE A SNEAKY WARM DAY...DEPENDING ON EXACT FRONTAL TIMING. IF FRONT CAN HOLD OFF SOME...HIGHS WELL INTO THE 70S...ESPECIALLY FAR SOUTHEAST...IS INDEED POSSIBLE. MSB && .MARINE.../ISSUED AT 359 PM/ MARINE...COLD FRONT CROSSING NORTHERN MICHIGAN THIS EVENING WILL VEER WINDS AROUND MORE NORTH TO NORTHWESTERLY. HOWEVER...WEAK NATURE OF FRONT SHOULD KEEP WINDS ON THE LIGHT SIDE. HIGH PRESSURE BUILDING INTO THE NORTHERN LAKES WEDNESDAY THROUGH THURSDAY NIGHT SHOULD KEEP CONDITIONS BELOW SCA THRESHOLDS. MSB && .AVIATION.../ISSUED AT 147 PM/...VALID FOR 18Z TAFS WEAK COLD FRONT WILL SLIP THROUGH NORTHERN LOWER MICHIGAN...LATE THIS AFTERNOON AND THIS EVENING. OVERALL VFR CONDITIONS ANTICIPATED WITH THE FRONT WITH JUST SCT-BKN MID-HIGH CLOUD COVER MOVING THROUGH...ALTHOUGH SOME SPOTTY ELEVATED SHOWER ACTIVITY WILL IMPACT THE PLN TAF SITE THROUGH EARLY EVENING. BEHIND THE FRONT...CLEARING SKIES AND WINDS SHIFTING INTO THE NNW ANTICIPATED LATER TONIGHT WITH SOME GUSTINESS TO THE WIND POSSIBLE WEDNESDAY. ADAM && .APX WATCHES/WARNINGS/ADVISORIES... MI...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR MIZ008-015. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 2, 4:24 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 424 AM EDT TUE JUN 2 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031130- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 424 AM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED IN LOW LYING INTERIOR LOCATIONS OF EAST UPPER AND NORTHERN LOWER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST IS EXPECTED ACROSS INTERIOR AREAS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Michigan, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.